# SDR CA040702004

- Difficulty date: June 28, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Gruman FIRECAT
- Aircraft time: 6,628 hours
- Engine: Wright 982C9HE2
- Propeller: Hamstd 43D51
- System (JASC): 3233 · Landing Gear Actuator
- Part: O-Ring
- Part number: MS28775212
- Condition: Failed
- Location: Actuator
- Component: Actuator
- Component part number: 89H10533
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUISE THE PILOT NOTED A RAPID DROP IN HYDRAULIC PRESSURE ON BOTH THE LT AND RT SIDE. THE AIRCRAFT DIVERTED COURSE. THE RETARDANT LOAD WAS JETTISONED AND THE FLAPS AND LANDING GEAR WERE LOWERED USING THE EMERGENCY HAND PUMP. THE AIRCRAFT LANDED WITHOUT INCIDENT. DURING INVESTIGATION BY MAINTENANCE IT WAS NOTED THAT THE SEAL IN THE NOSE LANDING GEAR ACTUATOR HAD FAILED CAUSING THE HYDRAULIC FLUID LOSS. THE ACTUATOR WAS REPLACED, AND A GEAR SWING WAS ACCOMPLISHED AFTER THE HYDRAULIC SYSTEM WAS PURGED AND REPLENISHED. THE AIRCRAFT WAS RETURNED TO SEVICE.
